MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 10/05/2025
Type of Reportable Event Death
Event or Problem Description
The site contacted berlin heart inc (bhi) clinical affairs (ca) on (b)(6) 2025 to report that the patient who was previously supported in a bvad configuration had been escalated on (b)(6) 2025 to continuous flow circuit on the right side.On (b)(6) 2025, the overall condition of the patient had worsened and therefore the patient was sedated and chemically paralyzed for hemodynamic instability.On (b)(6) 2025, the team noted pupillary changes followed by possible seizure activity and posturing, prompting a ct scan.Imaging revealed extensive intraventricular hemorrhage and a new large right parietal intraparenchymal hemorrhage.An eeg performed from (b)(6) 2025 demonstrated a severely suppressed background, consistent with severe diffuse neuronal dysfunction and encephalopathy.Neurosurgical consultation determined the findings were catastrophic and irreversible, and no surgical intervention was offered.Neurology was consulted for seizure management and medical stabilization.Due to poor neurological prognosis, the patient was withdrawn from care upon request by the patient's famliy and was expired on (b)(6) 2025.
 
Additional Manufacturer Narrative
The rvad excor blood pump pu valves; 25 ml in/out; ø 9 mm; sn (b)(6) was in use on the patient from (b)(6) 2025 until the patient was escalated to continuous flow (right side only) on (b)(6) 2025.The event occurred on 2025-10-05, which is 6 days after the patient was escalated to continuous flow.We have reviewed the production records of the rvad excor blood pump and concluded the pump was produced according to our specification.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key23468576
Report Number3008454189-2025-00021
Device Sequence Number12959608
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119(17)270426
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/04/2025
Report Date (Section F) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP25P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/06/2025
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer10/06/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age24 MO
Patient SexFemale
Patient Weight11 KG
Date Report Sent to FDA11/04/2025